ive always had some urine retention since starting roxicodone yet i always managed to get things moving so to speak.lately i seem to be unsuccesfull, maybe 40% of the time i just give up and try again later.its always taken some effort but i never walked away unhappy (you get the picture).
my dose has remained the same since feb of this year but just in the past month ive been having this problem.now i remember that is one of the first things all dr's have asked in relation to lower back pain and up until now i would answer no.
can the pain meds be masking a problem that im unaware of?
i intend to discuss this with my pain dr in a few weeks.he'll probably tell me to go back to the ortopedic surgeon....any advice,should i be concerned?.....scotty
Scotty, the question about your bladder and bowels is asked in order to monitor that you aren't developing a condition known as cauda equina syndrome. Do you have any numbness in your buttocks, or what is known as the "saddle area" (picture sitting on a horse)? It wouldn't hurt to call your oss or ns and let them know about this developement.
Hey Scotty, Urinary retention is a commoin side effect of opiates, If you are male then you do have to be concerned with masking problems with prostate or dismissing possible problems as a side effect. Some meds cause moe retention some cause less it's very individualized. However severe retention can lead to UA infection that spread to kidney infection. You don't want to become absorbed by the UA problems and have your prostate checked every 3 months , but it is something to be comnsidered, also certain nerve compressions can cause loss of control or bowels and bladder.
If your a guy it's not a crime to have to sit if that works best. I'll teach you the secret handshake if that solves the problem.LOL It is better to empty than to walk away and try again later. The longer old urine stays around the more likely you will develop an infection.
Just like constipation, prolonged constipation puts you at higher risk of colan cancer, so that needs to keep moving as well. That is an easy problem to resolve with the right lax/stim, but everyone is unique, the lax stim that works for me may not for you. Plenty out there to try if it becomes a problem.
But certainly opiates can mask other problems, that's why patient reporting of all symptoms and periodic physicals and blood work are a good idea. You likely have a GP and if you don't feel your PM doc is concerned about your complaints there is nothing wrong with asking your GP to investigate a problem or refer you to the right specialist to investigate. If meds are prescribed you do need to report that to the PM, you can't be taking a med another prescribing doc doesn't know about.
At the PM clinic yeterday there was a guy that was angry that the doc wanted him to bring every med in the next week to be checked. He had gone to his GP to treat the drowsiness from opiates and the GP was prescribing both short acting and long acting stimulants. The patient didn't seem to see the problem with this but if the side effect is caused by the PM docs meds he should be the one to deal with it, and be informed. It's his erea of expertise.
Sure stims will keep you awake but do you really need to be taking an oral speedball prescribed by two different docs that are unaware of each others prescribing, It's not safe nor ethical. The patients behavior regarding bringing in meds prescribed by other docs was obviously a problem as the conversation grew louder and louder. I would bet he will not be a patient of my PM groups much longer without a willingness to comply to basic medical safety, like informing docs of mixing drugs from different docs. Who is looking out for interactions when the pateient is being irrational about a simple request to consilidate his care.
Good luck, Dave
dave,i do find its easier if i sit and relax ,whatever it takes,right.probably just the meds but ill be sure and tell the doc next visit.last month my elavil was upped to 75mg from 50mg.do you think that could be causing the problem?
Hey Scott, side effect profiles can be scarry , I copied a short part of the profile and yes it can be part of the problem, It may be the combination of both meds but if it increased after the dose change, hopefully it will get better but should be reported.
I know lots of foks taking elevil for sleep or neuro pain and the most common complaint is weight gain and groogyness in the morning, Most of these side effects occur in a small percentage but are possible.
Side effects may include:
Abnormal movements, anxiety, black tongue, blurred vision, breast development in males, breast enlargement, coma, confusion, constipation, delusions, diarrhea, difficult or frequent urination,
It also includes dry mouth a little farther down and everyone should be aware of what the medical impact of dry mouth is, recurent decay, you need to carry a bottle of water at all times and brush and floss more frequently. I had an 8k bridge placed 2 years ago, I brush , floss and drink water but the dry mouth has caused decay under the bridge and now they want to rip out the 8k worth of work and all my teeth and replaced with dentures. No side effect profile includes oral health and possible damage caused to teeth by having a dry mouth.
I'm 38 and not ready to give up a beatiful bridge but the decay will eventually abscess and cause major health problems so I'm looking at dentures at 38.